Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


educated quest?
Aug 10, 2001

is serostin safe to use and what are the side effects ? what steroid is the safest to use with thid drug?

Response from Dr. Fisher

Serostim is human growth hormone. GH has been tested extensively in HIV and was approved for the treatment of AIDS related wasting several years ago. It is safe but has numerous potential side effects. These include bloating (edema), joint stiffness as minor effects up to the development of insulin resistance and diabetes as major side effects. GH has been used recently for the treatment of fat accumulation (buffalo humps and abdominal obesity) in HIV patients. While effective the benefits disappear unless it is continued indefinitely. Low maintenace doses are being researched. In Kotler's study done in NYC and reported last year, numerous side effects were noted and most patients did not stay on the reduced dose maintenance phase due to side effects.By steroid if you mean anabolic steroid then we don't know. No good studies with GH and concurrent steroids. We have had some limited experience with GH and oxandrolone. No unexpected side effects. AF


Previous
shigella & samonella tx?
Next
Baby that has wasting?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement